My doctor has advised me to stop taking my anti-thyroid meds (Methimazole). Here are my last two lab reports:
TSH - 3.860 (0.450-4.500)
Thyroxine (T4) - 7.6 (4.5-12.0)
T3 Uptake - 30 (24-39)
Free Thyroxine Index - 2.3 (1.2-4.9)
Thyroid Stim Immunoglobulin - 237 (1-139)
T4, Free (Direct) - 1.04 (0.82-1.77)
Triiodothyronine (T3) - 105 (83-200)
I have been taking 2.5mg of MMI since Oct. 2 (6 weeks before these labs, 10 weeks from today)
TSH 2.930 (0.450 - 4.500)
Thyroxine (T4) 6.4 (4.5 - 12.0)
T3 Uptake 26 (24 - 39)
Free Thyyroxine Index 1.7 (1.2 - 4.9)
I was taking 15mg per day up to this point.
I don't understand what is going on. I still have my thyroid and it is alive (no permanent treatment given). My TSH continues to rise, and all levels are in normal range except for the TSI (Graves antibodies) which are high (positive). My symptoms are minor but I am also taking Lexapro for my moodiness and Atenolol for my increased heart activity. I'm feeling basically ok, no real symptoms to complain about. When my dosage was changed from 15mg to 2.5, I was major grumpy and could really feel the hyperness coming back. The Lexapro & Atenolol seemed to take the edge off. What can I expect now that my levels appear to be staying within range? Is this normal responsiveness? I thought my TSH wouldn't rise due to the Graves and having an active thyroid. And yes, these are the only tests my doctor runs.
Thanks for listening. I look forward to your replies. Jamie
The labs show you are Hypo...hence stopping the MMI.
Jamie.....just watch your levels and have labs done every 2-3 weeks if possible.
I dont know if anyone has told you but you can get the palps and anxiety with BOTH Hyper and Hypo.
The secret to knowing the difference is usually the pulse in my case.
If my pulse is around the 60 mark, I am hypo and if over 80 then heading hyper.
The major grumpiness can also be Hypo.
Maybe...just maybe, you are going into remission with the Graves as your TSI isnt that high.
I will keep my fingers and toes crossed for you lol
So sorry for taking so very long to respond. The Holidays were upon us and so much more. It took nearly 4 weeks to get the results posted above. I went back on January 8th and had new labs drawn. It isn't easy to get them drawn more often. Here are the latest results:
I still do not know the names of the tests well enough to determine if any of these are Free T3 or Free T4. It does appear as though my doc is still going by the TSH. He did say that he feels as though I am going into remission. He has decided to put me on blood pressure meds. Since my last visit I have noticed some changes. My hair isn't falling out as bad. I seem to get tired easy and have trouble getting to sleep or staying asleep. My mind starts racing like crazy when I lay down. For the last week, I have developed an aweful taste in my mouth. I had been having a burning sensation at the base of my neck but that has subsided, now I just stay nautious. If the TSH is any indicator, to me it appears as though I am going back hyper. If I have a busy moment, I find that I am heavy chested, almost winded but breathing easily. I have an apt. with my GP this week. My blood pressure has been averaging around 120/90 and my pulse has been in the low 80s.
I hate this roller coaster ride. Hopefully things will level off soon. Jamie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.